CSN Login
Members Online: 7

You are here

Long Term Effects fro Hormone Therapy

frazie
Posts: 2
Joined: May 2004

I am a 18 year survivor. Following a psa break after over 13 years in remission, I started hormone thearpy with Lupron, changing to Zoladex & Casodex. The thearpy lasted 4 years. I ceased treatment a year ago. PSA remains essentially in a normal range. However, I am still experiencing the side effects of hot flashes 1 year later. Based on some recent medical work, it is believed the thyroid has depoted the hormone and is doing a slow release. Anyone with in formation?

artie
Posts: 34
Joined: Jun 2018

I was on degaralix and after 4 years my testosterone isvery very low 23 .Low energy .Afraid to get testoterone supplementation.Anybody have similar experience?

 

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3442
Joined: May 2012

frazie and artie,

Vasco is the recognized expert on HT at this Board.  He will no doubt respond soon, or you might try a PM to him (that is, use the Personal Message function).

 

Georges Calvez
Posts: 451
Joined: Sep 2018

Hi Artie,

I have replied to you before in April 2019 three years after your course of Firmagon.
I believe that you originally had six months of degarelix and you have not recovered much testosterone in the four years since.
Unfortunately this is possible but rare. I am not sure that it would be a good idea to take testosterone suppplements.

Best wishes,

Georges

artie
Posts: 34
Joined: Jun 2018

GEORGE JUST SAW YOUR POST.NOBODY HAS THE ANSWER ,TAKING TESTOSTERONE BOOSTER IS RISKY AND HAVING LOW TESTOTERONE IS ALSO RISKY.

VascodaGama's picture
VascodaGama
Posts: 3204
Joined: Nov 2010

Frazie,

According to the forum’s data I see that you have being participating in this board since 2004. This entry is your second as a survivor of PCa. Congratulations.

Regarding your inquire on the long term effects from hormonal treatment; I would say that your experience could be considered as normal because you are now on your one year mile stone post the end of the treatment, which is a reasonable period to expect the body to take to return to normal function.

In fact there is no typical time frame in returning to normalcy as the effects are experienced differently by each patient (mild in some and nasty in others) because, apart from the consequences in being under treatment during a long period, many other factors are in play when the endocrine system gets disrupted. Surely the time spent under treatment affects the recovery and yours four years would be considered too long by many medical oncologists. The famous Dr. Myers has point out that keeping a patient in chemical castration over two years could lead to permanent loss of some functions of the endocrine system. He was a supporter of the intermittent approach in hormonal therapies.

The common goal of the hormonal treatment using LHRH agonists (Lupron, Zoladex, Eligard, etc) is to disrupt the function of the pituitary causing havoc in the system preventing the pituitary from sending down the regulating signals (to organs and glands) to produce other hormones and androgens. The testes stop producing testosterone as much as the Thyroid stops producing the T4 hormone required in metabolisms. Apart from the Pituitary, other parts of the endocrine mechanism also become disrupted and unbalanced. These are the thyroid gland, parathyroid glands, adrenal glands, pancreas, ovaries and testicles. Any function involving the good work of the above parts will be affected and it will take several months to return to a normal state once the pituitary returns to its proper functionality.

Some guys never return to normalcy. One can verify if one got Pituitary Gland Disorder or if the presenting symptoms are related to the loss of the functionality of one of the endocrine parts alone. For instance, one can check the levels of Testosterone (Testis functionality) as well as one can check the level of T4, T3 and TSH (Thyroid functionality). Hot Flashes is a cause of disruption of our body’s temperature clock. It can be a cause from an unbalanced endocrine system.

I wonder about your present PSA level. Have you done a testosterone blood test?

Please note that I have no medical enrolment. I have a keen interest and enthusiasm in anything related to prostate cancer, which took me into researching and studying the matter since 2000 when I become a survivor and continuing patient.

Best wishes,

VGama

Subscribe to Comments for "Long Term Effects fro Hormone Therapy"